MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros ammonia (amon) result was obtained from a patient sample processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 5600 integrated system.Patient result of 141.3 umol/l versus the expected result of 23.1 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros amon result was not reported from the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros ammonia (amon) result was obtained from a patient sample processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 5600 integrated system.The assignable cause of the higher than expected result could not be determined with the information provided.No historical vitros amon qc lot 1020-0267-3614 results were provided for assessment, however the customer gave no indication of any issues with the qc fluid.Additionally, an ortho field application specialist stated qc results were within expectation on the day of the event.Based on this limited information, it is not possible to rule out an issue with vitros amon lot 1020-0267-3614.However, continual tracking and trending does not indicate a systemic quality issue with vitros amon lot 1020-0267-3614.The customer was not following the sample collection device manufacturers recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.An ortho field application specialist (fas) stated that multiple results were abnormally high across the three vitros amon lot 1020-0267-3614 reagent cartridges that were on board the vitros 5600 system at the time of the event, although results from only a single patient were provided.The fas stated that subsequent testing showed a decrease in results, however it is unknown if results decreased within these same vitros amon lot 1020-0267-3614 reagent cartridges or if new cartridges were loaded.An unknown issue isolated to the reagent cartridge in use at the time of the event can not be confirmed or ruled out.The complaint handling unit (chu) requested that the customer process a vitros amon within run precision test on the vitros 5600 systemin in order to rule out microslide incubator contamination.The fas processed an unspecified quality control fluid and stated that repeatability was good.The ortho fas additionally processed 31 patient samples and two levels of control fluids across two different cartridges of vitros amon lot 1020-0267-3614 and did not observe any additional higher than expected results.No results or fluid concentrations were provided for assessment.However, based on the fas assessment of acceptable performance, an issue with the vitros 5600 system is not a likely contributor to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23804158
Report Number1319809-2025-00097
Device Sequence Number9360039
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)261101(11)250503(10)102002673614
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1726926
Device Lot Number1020-0267-3614
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown